Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 70, NWS Boston/Norton, MA

July 8, 20094 counties in Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 8, 2009, 3:52 PM EDT for 4 counties in Massachusetts; Providence County, Rhode Island. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 3:52 PM EDT (19:52 UTC)
Expired
Jul 8, 2009, 4:30 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 16 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:17 PM EDTTSTM WND DMGMillis, MATREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS
Jul 8, 4:17 PM EDTNON-TSTM WND DMGMillis, MATREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS
Jul 8, 4:20 PM EDTHAIL 0.75Wrentham, MAPENNY SIZED HAIL.
Jul 8, 4:40 PM EDTHAIL 0.88Mansfield, MANICKEL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 081952
SVRBOX
MAC005-017-021-027-RIC007-082030-
/O.NEW.KBOX.SV.W.0070.090708T1952Z-090708T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FRANKLIN...
  NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTH ATTLEBOROUGH...

* UNTIL 430 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MILLIS TO BELLINGHAM...OR ALONG
  A LINE EXTENDING FROM 7 MILES NORTH OF FRANKLIN TO WOONSOCKET...AND
  MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... MEDFIELD...NORFOLK...
  WALPOLE...WRENTHAM...PLAINVILLE...SHARON...FOXBOROUGH...
  STOUGHTON...NORTON...MANSFIELD AND EASTON

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4204 7159 4226 7133 4210 7106 4209 7108
      4209 7107 4205 7107 4192 7121
TIME...MOT...LOC 1952Z 288DEG 15KT 4218 7134 4204 7151

$$
EKSTER
3 follow-up statements
000 
WWUS51 KBOX 082012
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT WED JUL 8 2009

MAC017-027-082022-
/O.CAN.KBOX.SV.W.0070.000000T0000Z-090708T2030Z/
WORCESTER MA-MIDDLESEX MA-
412 PM EDT WED JUL 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIDDLESEX AND
EXTREME SOUTHEASTERN WORCESTER COUNTIES IS CANCELLED...

LAT...LON 4206 7147 4217 7134 4206 7110 4193 7124
TIME...MOT...LOC 2012Z 315DEG 9KT 4206 7137

$$

MAC005-021-RIC007-082030-
/O.CON.KBOX.SV.W.0070.000000T0000Z-090708T2030Z/
NORFOLK MA-BRISTOL MA-PROVIDENCE RI-
412 PM EDT WED JUL 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND
NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EXTREME
NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FRANKLIN...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRENTHAM...PLAINVILLE...MANSFIELD AND FOXBOROUGH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4206 7147 4217 7134 4206 7110 4193 7124
TIME...MOT...LOC 2012Z 315DEG 9KT 4206 7137

$$
EKSTER
000 
WWUS51 KBOX 082023
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED JUL 8 2009

MAC005-021-RIC007-082030-
/O.CON.KBOX.SV.W.0070.000000T0000Z-090708T2030Z/
NORFOLK MA-BRISTOL MA-PROVIDENCE RI-
423 PM EDT WED JUL 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND
NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EXTREME
NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...

AT 422 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR WRENTHAM...OR NEAR FRANKLIN...MOVING
SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...MANSFIELD AND FOXBOROUGH

LAT...LON 4198 7133 4199 7135 4201 7139 4203 7142
      4213 7131 4203 7113 4193 7124
TIME...MOT...LOC 2023Z 315DEG 9KT 4203 7134

$$
MLE
000 
WWUS51 KBOX 082028
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT WED JUL 8 2009

MAC005-021-RIC007-082038-
/O.EXP.KBOX.SV.W.0070.000000T0000Z-090708T2030Z/
NORFOLK MA-BRISTOL MA-PROVIDENCE RI-
428 PM EDT WED JUL 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NORFOLK COUNTY
IN EASTERN MASSACHUSETTS...AND NORTHWESTERN BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND EXTREME NORTHEASTERN PROVIDENCE COUNTY
IN RHODE ISLAND WILL EXPIRE AT 430 PM EDT...

LAT...LON 4198 7133 4199 7135 4201 7139 4203 7142
      4213 7131 4203 7113 4193 7124
TIME...MOT...LOC 2028Z 315DEG 9KT 4201 7134

$$
EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:31 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 8, 1:31 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT WED JUL 8 2009

.SYNOPSIS...
LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL DEPART SOUTHWARD
TONIGHT. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY AND
FRIDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY FOLLOWED BY A GENERAL
WESTERLY SURFACE FLOW EARLY NEXT WEEK AS LOW PRES IN EASTERN CANADA
BECOMES THE PRIMARY INFLUENCE ON THE NORTHEAST USA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PREVIOUS FORECAST IS ON TRACK AND ONLY MINOR MODIFICATIONS TO
GRIDS/TEXT PRODUCTS.

VIS LOOP SHOWING LOW CLOUDS LIFTING/ERODING ACROSS EASTERN NEW ENG
WHILE PT-MOSUNNY SKIES ACROSS CT VALLEY. THERE IS PLENTY OF LOW LEVEL
MOISTURE AROUND SO CLOUDS WILL FILL BACK IN. BUT ENOUGH HEATING
COMBINED WITH -17 TO -18C 500 MB TEMPS TO DESTABILIZE ATMOSPHERE.
DEWPOINTS ONLY IN THE 50S TO LOWER 60S WILL LIMIT INSTABILITY WITH
MLCAPES LIKELY REMAINING BELOW 800 J/KG. 09Z SREF HAS 60 PERCENT
PROBS FOR CAPE GREATER THAN 500 J/KG BUT NEARLY NIL FOR 1000 J/KG.

SREF HAS AXIS OF INSTABILITY ACROSS EASTERN HALF OF SNE WHERE MAIN
FOCUS FOR SHOWERS/TSTMS SHOULD BE THROUGH THE
AFTERNOON....ESPECIALLY FROM EASTERN MA NWD INTO S NH.

MAIN CONCERN WITH STORMS THIS AFTERNOON WILL BE HEAVY RAINFALL AS
WIND FIELD ALOFT IS WEAKENING WITH WINDS UP THROUGH 700 MB
DECREASING TO 10 KT OR LESS...SO STORMS WILL BE SLOW MOVING. HAIL IS
ALSO LIKELY GIVEN COLD POOL ALOFT AND A FEW MARGINALLY SEVERE
HAILERS POSSIBLE.

NORTHERN EDGE OF STRONGER MID LEVEL WINDS AND 0-6KM SHEAR 40-50 KT
CONFINED TO THE SOUTH COAST THIS MORNING BUT THIS AXIS WILL CONTINUE
TO SHIFT SWD TODAY SO SHEAR THIS AFTERNOON WILL BE WEAK AND NOT
SUPPORTIVE OF ORGANIZED CONVECTION.

HIGH TEMPERATURES WILL BE QUITE COOL FOR JULY STANDARDS. HIGHS
SHOULD ONLY REACH INTO THE MID TO UPPER 60S ACROSS MUCH OF SOUTHERN
NH...AS WELL AS CENTRAL/NE MA. HIGHS MAY REACH INTO THE 70 TO 75
DEGREE RANGE ACROSS PORTIONS OF THE LOWER CONNECTICUT RIVER
VALLEY...AS WELL AS RHODE ISLAND/SOUTHEAST MA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL
COVERAGE AND INTENSITY DURING THE EVENING HOURS.  OTHERWISE...LOW
CLOUDS AND AREAS OF FOG SHOULD DEVELOP AS SURFACE WINDS TURN
NORTHEAST AND BOUNDARY LAYER COOLS.  MOST OF THE SIGNIFICANT.
PRECIPITATION SHOULD BE OVER BY MID TO LATE EVENING.
HOWEVER...SCATTERED LIGHT RAIN SHOWERS OR DRIZZLE MAY REMAIN
POSSIBLE ACROSS THE EASTERN HALF OF THE REGION WELL INTO THE NIGHT.
LOW TEMPERATURES SHOULD MAINLY BE IN THE 55 TO 60 DEGREE RANGE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THIS FCST IS GENERAL CONTINUITY WITH OUR 4PM TUESDAY KBOX OFFICIAL
FCST DERIVED FROM THE SUPPORT OF THE MULTIPLE INTERNATIONAL MODEL
SUITE OF 00Z/8 OP MODELS AND THE GEFS/SREF AS WELL AS ADJACENT OFFICE
COLLABORATION.

DAILY MAXS ARE STILL FCST BELOW NORMAL THROUGH THE 7 DAY PERIOD WITH
GREATEST UNCERTAINTY THIS WEEKEND. DAILY MINS MAY ACTUALLY RISE TO
NORMAL THIS WEEKEND.

OVERALL...THE PATTERN SEEMS TO FAVOR A STRENGTHENING E-W JET ACROSS
THE NORTHERN TIER NEXT WEEK AS BELOW NORMAL HTS AND COOLNESS RESIDE ALONG
THE NE BORDER OF THE USA WITH HEAT BURSTS STREAMING EWD NR AND S OF THE
MASON DIXON LINE. THE RECURRENT TROF THEME IN THE NE USA PROBABLY
WONT GO AWAY FOR A WHILE... THO ITS ENCOURAGING TO SEE A MODELED
ATTEMPT TOWARD A MORE ZONAL NRN TIER FLOW.

THE DAILIES...

THU...LEFTOVER RH WITH WEAKENING COLD POOL MAY STILL YIELD 1 TO 4
HOURS OF SCT LOW TOP SHOWERS OR LEFTOVER MORNING DRIZZLE ALONG THE
COAST BUT THE ODDS ARE IN FAVOR FOR IMPROVING CONDITIONS...ESP LATE
IN THE DAY.

FRI...SHOULD BE A NICE DAY...THO WITH MARINE TRAJECTORIES BUT STILL
WARMING UP A BIT.

THIS WEEKEND...CONTINUITY WITH OUR 4PM FCST. GEFS STILL COOL FOR SAT
AND IF THE CLOUDS MATERIALIZE IT WILL BE COOLER THAN NORMAL...THOUGH
THERE IS AN OPTION FOR WARMER. ATTM...NO CHANGE IN TEMPS. CFP APPEARS
TO BE DELAYING A BIT BUT UNSURE SO WELL CALL IT A SUNDAY CFP...TIMING
UNCERTAIN. INDICES LOOK GOOD FOR A DECENT NW FLOW TSTM EVENT DURING
SAT NIGHT BUT IT COULD BE ON THE WANE THRU SNE AND/OR MIGHT NOT OCCUR
TIL SUN. IN ANY CASE... ONE OR BOTH OF THESE DAYS IS OUTLOOKED DECENT
WITH POTENTIAL FOR A TSTM EVENT.

NEXT MON-TUE...ESSENTIALLY NO CHANGE TO POPS AND TEMPS. EASTERN CANADA
LOW PRES DOMINATES...ALLOW FOR WARMING POTENTIAL BUT NOT ENOUGH
SUPPORT ATTM TO PUSH IT...ESP WITH 00Z/8 OVERALL GGEM 10 DAY MEAN
IMPLYING COOL IN NEW ENGLAND.

FCST ELEMENTS WERE BLENDS OF PRIMARILY THE GFS MOS AND THE PREVIOUS
KBOX FCST USING HPC QPF THU AND FRI. GUSTS PER TYPICAL NAM MXG
HTS/NAM GUST ALG THU/FRI SWITCHING TO THE GFS GUST ALG SAT AND
BEYOND.

SURF ZONE...NOT IN THE HWO YET BUT A LOW PROB POSSIBILITY OF AN
ELEVATED RISK FOR DANGEROUS RIPS ALONG PTNS OF THE EASTERN MASS
COAST THURSDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1730Z...TSTMS BEGINNING TO DEVELOP ACROSS SW NH AND NORTHERN
MA AND THIS AREA WILL BE FOCUS FOR TSTMS THROUGH THIS EVENING...
INCLUDING GDM GATEPOST FOR KBOS. KMHT APPEARS TO BE ON NORTHERN
PERIPHERY OF ACTIVITY...AND KORH/KBOS SHOULD BE ON SOUTHERN EDGE...SO
WE KEPT TS OUT OF TAFS AND USED CB CLOUD GROUP INSTEAD.

MAIN THREAT FROM TSTMS WILL BE HEAVY RAIN AND LIGHTNING...POSSIBLY
HAIL IN STRONGER CORES. MAX TOPS NEAR FL250 AS OF 1730Z.

LESSER CHANCES FOR TS FARTHER INLAND NEAR KBAF/KBDL AND FRPOM KPVD TO
CAPE COD. COULD HAVE ISOLD TSTMS IN THESE AREAS BUT PROBABILITY IS
LOW. USED CB CLOUD GROUP IN THESE AREAS AS WELL.

OTHERWISE EXPECT VFR CIGS 030-040 THROUGHOUT MOST OF REGION WITH MVFR
CIGS KFMH KHYA KACK THROUGH LATE AFTERNOON. IFR/LIFR EXPECTED
TONIGHT...ESPECIALLY 06Z-12Z. IMPROVEMENT TO MVFR THU MORNING BEFORE
CIGS LIFT TO VFR THU AFTERNOON.

OUTLOOK /FRIDAY THROUGH SUNDAY/...

FRIDAY...VFR.

SATURDAY...VFR LIKELY WITH MVFR CIGS POSSIBLE ON THE COAST TO START
AND IN SHRA/TSRA AT NIGHT.

SUNDAY...MAINLY VFR...WITH A POSSIBILITY OF IFR/MVFR IN SHRA/TSRA S COAST.

&&

.MARINE...
TODAY...SEAS GENERALLY BETWEEN 2 AND 4 FEET OVER THE OUTER-WATERS.
WINDS WILL BECOME EAST AT 5 TO 15 KNOTS.  SCATTERED THUNDERSTORMS
WILL AFFECT THE WATERS EARLY THIS MORNING...WITH MORE CONVECTION
POSSIBLE LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON.

TONIGHT...NORTHEAST WINDS WILL INCREASE TO BETWEEN 10 AND 15 KNOTS
WITH GUSTS UP TO 20 KNOTS BEHIND WAVE OF LOW PRESSURE.  SCATTERED
SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END DURING THE
EVENING...BUT AREAS OF FOG ARE EXPECTED TO DEVELOP.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

POSSIBLE SCA HEADLINE THURSDAY.

THURSDAY...A LOW PRESSURE SYSTEM OFF THE CAROLINAS WILL PUSH SOME
HIGHER SWELL UP TO THE COASTAL WATERS...RESULTING IN SEAS 5-6 FEET
OFFSHORE.  NORTHEAST WINDS 10 TO 15 KTS WITH A FEW GUSTS TO 20 KTS.

FRIDAY...NORTHEAST WINDS 10 TO 15 KTS SHIFT TO THE SOUTH.  SEAS
DIMINISH BELOW 5 FEET.

SATURDAY...SEAS MAY INCREASE TO 5 TO 6 FEET AHEAD OF AND WITH A COLD
FRONT MOVING EASTWARD TOWARD THE WATERS LATE AT NIGHT. SOUTHERLY
WINDS 10 TO 20 KTS SHIFT TO THE WEST.

SUNDAY...SEAS DIMINISH BELOW 5 FEET WITH WESTERLY WINDS 10 TO 15 KTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...KJC/FRANK
SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...JWD
MARINE...DRAG/FRANK
Hazardous weather outlook, Jul 8, 4:19 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT WED JUL 8 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
419 AM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING ARE
PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT
RIVER LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON. WHILE SEVERE WEATHER
POTENTIAL DOES NOT LOOK AS IMPRESSIVE AS YESTERDAY...A FEW STORMS STILL
HAVE THE POTENTIAL TO BECOME MARGINALLY SEVERE. THE MAIN THREAT WITH
ANY SEVERE THUNDERSTORM WOULD BE LARGE HAIL...BUT A DAMAGING STRAIGHT
LINE WIND GUST WOULD ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-090830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
419 AM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL AFFECT THE WATERS AT TIMES THROUGH THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK

In the hours before

Special weather statement, Jul 8, 2:16 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT WED JUL 8 2009

MAZ004-005-012-081900-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-
216 PM EDT WED JUL 8 2009

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHWEST OF STERLING...OR ABOUT 7 MILES
SOUTH OF LEOMINSTER...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... STERLING...HOLDEN...LANCASTER...
  WEST BOYLSTON...CLINTON...BOYLSTON...HUDSON AND BERLIN

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jul 8, 2:52 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT WED JUL 8 2009

MAZ003-004-NHZ011-081930-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
252 PM EDT WED JUL 8 2009

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHWEST OF SWANZEY...OR ABOUT 9 MILES
SOUTH OF KEENE...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... RICHMOND...TROY...FITZWILLIAM
  AND ROYALSTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Local storm report, Jul 8, 3:01 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

&&

JFP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:48 AM EDTSpecial Marine WarningBOX57 min
Jul 8, 2:16 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jul 8, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Jul 8, 3:09 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester51 min
Jul 8, 3:11 PM EDTTornado WarningBOXMiddlesex, Norfolk, Worcester34 min
Jul 8, 3:33 PM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Worcester115 min
Jul 8, 4:27 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk36 min
Jul 8, 4:45 PM EDTSevere Thunderstorm WarningBOXBristol45 min
Jul 8, 4:49 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth41 min
Jul 8, 5:16 PM EDTSpecial Marine WarningBOX89 min
Jul 8, 5:26 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth62 min
Jul 8, 5:37 PM EDTSpecial Marine WarningBOX83 min
Jul 8, 5:33 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Washington57 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in Rhode Island, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.